Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    reasons for HBP
    avatar
    An_192078 posted:
    I'm a 54 year old woman with no history of HBP. 6 weeks ago it started to rise. Went up to 198/112. I could tell something was wrong by the was my head/eyes felt. Went to urgent care and they did IKG,full blood work and thyroid. All were fine. Was put on 5 mg amlodipine. BP went down. 1 week later, it started rising again 167/97. They added lisinopril. 10 days later, it started rising again 167/97. They increased amlodipine to 10 mg. and did a kidney ultrasound. it was good. I exercize 4-5 times a week, am 5'3", 127 pounds. Mornings are usually good with the BP rising throughout the day. Afternoons are miserable; as the pressure rises, my clarity of thought is clouded. What do I ask for next? What could be wrong?
    Reply
     
    avatar
    Ratttale responded:
    I've been going back and forth to the doctor for the past seven months with spiking high blood pressure. I've had very blood and urine test known to man. I've had a pelvic ultrasound, a CAT scan, an MRI, a veinous scan and a host of other exams prescribed by my primary are physician and two specialist (kidney and adrenal). All blood tests, all scan and all or exams have come back normal. I'm at my whits end now because I'm taking four prescriptions and my blood pressure still rises up unexpectedly without warning. I can be drawing (one of most relaxing things to me), I can be writing (another very calming activity) or I can be just stand or sitting and my blood pressure will rise up. When it first happened, it went up to 220/114. Last night it rose to 196/114. I'm scared and I'm worried about me. I'm afraid I might have a stroke or heart attack while they're trying to figure it out.
     
    avatar
    tammyevans24 replied to Ratttale's response:
    HI Rattale,

    I know you posted a long time ago, I was wondering if you have found anything out. Your experiences and pains and bp and everything sound exactly what we are going through with my mother right now. We are all scared to death and can't get any answers and don't know where to turn next. Any advice? Hope you are well.
     
    avatar
    billh99 replied to tammyevans24's response:
    From reading I have heard of 2 different things that can cause random high BP episodes.

    One is blockage in a kidney artery.

    The other is a rare tumor that affects hormones. IIRC it is on the adrenal gland.
     
    avatar
    derfberger replied to billh99's response:
    you want an MRA of the kidneys and a blood test for hyperaldestrone and pheochromocytoma both associated with the adrenal gland.

    Meanwhile have them test for renin level and creatin. The former is an enzyme put out by the kidneys that controls B P. If high means kidneys not getting enough blood

    Creatinine has been found to be a fairly reliable indicator of kidney function. Elevated creatinine level signifies impaired kidney function or kidney disease.


    Helpful Tips

    3 reasons your iPhone is better than pen and paper for tracking blood pressure
    1. Reminders to help you never miss a reading! When you track your blood pressure (BP) with an App, it's always with you. You can ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center